Jump to content
CrazyBoards.org

Recommended Posts

The post I saw on Fanapt was a few responses and a few months old, so hopefully it's okay to start a new thread.

saw my pdoc today and because I'm likely starting in PHP tomorrow, he didn't want to make major changes.  He decreased abilify and upped seroquel for now, but doesn't want the increased seroquel to be a long term solution because of the weight issues.  He had my weight before I started it (win dosages varying for a while) two years ago and I'm a good 35 pounds heavier with it the only constant med likely to cause weight gain.

anyway, had I not been going into PHP, he would be thinking about Fanapt (once I made it off abilify).  Some reasons were: low EPS risk (I have had it before); low weight gain profile; still shown for many to be effective, though concerns that it isn't used frequently, so not a lot of data.  He said it can lower blood pressure, so that has to be watched.  

So--any experiences, positive or negative?  Anyone taken it longer than a few weeks because that was the result of my limited search?

thanks!

Link to comment
Share on other sites

I recently tried Fanapt but switched to Seroquel.  Fanapt requires a slower titration up to the therapeutic dose (risk of orthostasis), and I needed something to work quickly on a mixed state.

Fanapt is one of the few AAP's which doesn't give me insane akathisia.  However, I experienced notable joint pain and muscle stiffness, which I've not felt on other atypicals.

In terms of hunger, I felt less ravenous and carb-craving on Fanapt than on Seroquel or Zyprexa.  I could see it causing minimal weight gain or being weight neutral with exercise and a mindful diet.

My experience was limited to a short trial, but I hope some feedback beats none at all!

Link to comment
Share on other sites

Some feedback absolutely beats none!  Thanks!  fanapt was actually OP pdocs idea, but PHP pdoc is more interested in Latuda, if we change AAPs.  I'll apparently have a better sense this week, although because my pdoc leaves for vacation on Tuesday, something tells me Latuda might prevail if this week is AAP change time. ;-) (there are other options on the table like increasing lithium)

Link to comment
Share on other sites

  • 4 months later...

Has anybody developed dysphagia and dyspnea from Fanapt?

I don't have schizophrenia but my shrink says distinctions between the classes of medications are made according to what the drug company first gets FDA approval for. He says they are much more versatile so he wanted give it to me off label. Initially I gained a little weight before other symptoms gradually emerged over 3 months. I ended up on oxygen in a Brazilian emergency room overnight. As usual my doctor was sceptical and inferred I was using hypochondria as an excuse for being uncooperative after I kept reporting my progressively worse side effects. I showed him the papers after I got back to America and he had to wipe the egg off of his face with the papers i showed him! But I really like him so I will stay with him because he is quite accommodating now.

Has anyone had these or other severe but non anaphylactic or extrapyramidal reactions to this drug? 

ALWAYS BUY TRAVEL INSURANCE!  

PTSD, Major Depression, Psychosis NOS, TBI, Temporal Lobe Epilepsy, ADHD, Intermittent Explosive Disorder

Vimpat, Lamictal, Parnate, Vagus Nerve Stimulator

Link to comment
Share on other sites

I stopped taking Fanapt after about 10 days because of the cardiac side effects. I would take it at night because it would make me really drowsy, but it would also make my heart pound. So I lay down because I'm tired but my heart is beating so hard I can practically hear it.

Link to comment
Share on other sites

13 hours ago, browri said:

I stopped taking Fanapt after about 10 days because of the cardiac side effects. I would take it at night because it would make me really drowsy, but it would also make my heart pound. So I lay down because I'm tired but my heart is beating so hard I can practically hear it.

Fuck! I have a feeling there will be a class action lawsuit against this one because these are never the isolated incidents they purport them to be, like the risperdal bitch tits. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...